Homer L. Chin, MD; Debra A. Buchan, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Angiotensin-Converting enzyme (ACE) inhibitors have been in clinical use since 1980. They are effective antihypertensive agents with a good safety profile (1). Reported side effects include cough, azotemia, hypotension, hyperkalemia, and angioedema. Studies (2, 3) have reported the incidence of angioedema associated with the use of ACE inhibitors to be between 0.1% and 0.2%, but they did not emphasize the potential for severe life-threatening angioedema after long-term use. Another study (4) mentions a patient who was continued on the ACE inhibitor lisinopril even after a transient episode of angioedema. We report the case of a patient who
Chin HL, Buchan DA. Severe Angioedema after Long-Term Use of an Angiotensin-Converting Enzyme Inhibitor. Ann Intern Med. 1990;112:312–313. doi: https://doi.org/10.7326/0003-4819-112-4-312_2
Download citation file:
Published: Ann Intern Med. 1990;112(4):312-313.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use